Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 239, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 18, 2011, 3:08 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 3:08 AM PDT (10:08 UTC)
- Expired
- Apr 18, 2011, 8:45 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
067 WHUS76 KMTR 181008 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 308 AM PDT MON APR 18 2011 PZZ575-181600- /O.EXP.KMTR.SC.Y.0236.000000T0000Z-110418T1000Z/ /O.NEW.KMTR.SC.Y.0239.110418T1008Z-110418T1600Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 308 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL BEGIN TO SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-181600- /O.EXP.KMTR.SC.Y.0236.000000T0000Z-110418T1000Z/ /O.NEW.KMTR.SC.Y.0239.110418T1008Z-110418T1600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 308 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL BEGIN TO SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-181815- /O.EXA.KMTR.SC.Y.0238.110419T0000Z-110419T1600Z/ POINT ARENA TO POINT REYES TO 10 NM- 308 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT TUESDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT MONDAY EVENING AND CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-181815- /O.EXT.KMTR.SC.Y.0238.110419T0000Z-110419T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 308 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM PDT TUESDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT MONDAY EVENING AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
733 WHUS76 KMTR 181545 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 845 AM PDT MON APR 18 2011 PZZ565-575-181645- /O.CAN.KMTR.SC.Y.0239.000000T0000Z-110418T1600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 845 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DISSIPATED AND ARE NO LONGER FORECAST TO HIT SMALL CRAFT CRITERIA. $$ PZZ570-182345- /O.CON.KMTR.SC.Y.0238.110419T0000Z-110419T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 845 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM PDT TUESDAY... * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT MONDAY EVENING AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-182345- /O.CON.KMTR.SC.Y.0238.110419T0000Z-110419T1600Z/ POINT ARENA TO POINT REYES TO 10 NM- 845 AM PDT MON APR 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT TUESDAY... * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT MONDAY EVENING AND CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 10:25 PM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 17, 10:25 PM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PDT SUN APR 17 2011
.DISCUSSION...AS OF 7:45 PM PDT SUNDAY...LOW CLOUDS CONTINUE TO
GATHER ALONG THE IMMEDIATE COAST AND ARE MOVING LOCALLY INLAND. A
STRONG ONSHORE PRESSURE GRADIENT HAS DEVELOPED FROM SFO TO SAC
PRESENTLY UP TO 4 MB.
THE PATTERN FEATURES A WEAK SHORTWAVE TROUGH OVER THE EASTERN PACIFIC
WHICH WILL MOVE IN LATE TONIGHT AND MONDAY. THIS WILL BRING A PERIOD
OF LIGHT RAIN TO THE AREA. IN THE BAY AREA RAIN TOTALS WILL RANGE
FROM 1/10 TO 2/10 INCHES THE HEAVIEST BEING OVER NAPA...SONOMA AND
MARIN COUNTIES. GENERALLY LESS THAN 1/10 INCH IS FORECAST OVER THE
CENTRAL COAST.
THE WEAK STORM WILL MOVE EAST MONDAY NIGHT ALLOWING TUESDAY TO BE A
DRIER DAY. TEMPERATURES ON TUESDAY WILL WARM UP A FEW DEGREES OVER
MONDAY'S READINGS WITH HIGHS REACHING THE UPPER 50S TO THE 60S.
THE NEXT CHANCE OF RAIN WILL BE WEDNESDAY AND WEDNESDAY NIGHT. THIS
STORM WILL HAVE MORE AMPLIFICATION AND DYNAMICS ASSOCIATED WITH IT
WHICH WILL TEND TO PRODUCE A LITTLE MORE RAIN. RAINFALL TOTALS WITH
THIS SYSTEM COULD END UP RANGING FROM 1/10 TO 1/3 INCH OVER THE
AREA...POSSIBLY HIGHER IN LOCALLY HEAVIER SHOWERS. THIS IS STILL A
FEW DAYS AWAY AND AS ALWAYS SUBJECT TO CHANGE IN LATER MODEL RUNS.
GOING FORECAST LOOKS GOOD. NO UPDATES ARE PLANNED THIS EVENING.
&&
.AVIATION...AS OF 10:25 PM SUNDAY...HIGH CLOUDS ARE MAKING IT
DIFFICULT TO SEE WHAT IS GOING ON AT THE SURFACE AT THIS HOUR...
HOWEVER SURFACE OBS INDICATE STRATUS HAS INFILTRATED MOST AREA
TERMINALS. AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE IN OVERNIGHT
BRINGING RAIN TO THE REGION. RAIN IS EXPECTED TO AROUND 09-10Z IN
THE NORTH BAY THEN SPREAD SOUTH OVERNIGHT. LIGHT WEST WINDS WILL
VEER TO THE SOUTHWEST OVERNIGHT AHEAD OF THE APPROACHING SYSTEM.
VICINITY OF KSFO...WEST WINDS WILL CONTINUE TO EASE DROPPING BELOW 10
KNOTS AFTER MIDNIGHT. STRATUS WILL AFFECT BAY AREA TERMINALS
OVERNIGHT LIFTING SLIGHTLY AS A LOW APPROACHES THE REGION. RAIN
CHANCES WILL BEGIN INCREASING AFTER MIDNIGHT TONIGHT WITH RAIN
EXPECTED AROUND 11Z-12Z MONDAY MORNING. IFR TO MVFR CIGS EXPECTED TO
ACCOMPANY THESE RAIN SHOWERS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...STRATUS WILL MAINTAIN LIFR CIGS AROUND
300 TO 500 FEET. RAIN CHANCES WILL BEGIN INCREASING AFTER 12Z TONIGHT
WITH RAIN SHOWERS EXPECTED AROUND 14Z MONDAY MORNING. SHOWERS ARE
ANTICIPATED TO PERSIST THROUGH THE FORECAST PERIOD. IFR TO MVFR CIGS
EXPECTED TO ACCOMPANY RAIN SHOWERS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM.
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM.
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.